Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 41, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 23, 2019, 9:04 PM EST for Chattooga County, Georgia. It took effect at Jan 24, 2019, 7:00 AM EST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2019, 9:04 PM EST (02:04 UTC)
- In effect from
- Jan 24, 2019, 7:00 AM EST
- Expired
- Jan 24, 2019, 5:02 PM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1). The gauge peaked at 14.18 ft at Jan 24, 2019, 1:00 PM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
379
WGUS42 KFFC 240204
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
904 PM EST Wed Jan 23 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC055-241604-
/O.NEW.KFFC.FL.W.0041.190124T1200Z-190125T0947Z/
/SUMG1.1.ER.190124T1200Z.190124T1800Z.190125T0347Z.NO/
904 PM EST Wed Jan 23 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattooga River near Summerville.
* From Thursday morning until late Thursday night.
* At 8 PM Wednesday the stage was 7.3 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* The river is forecast to rise above flood stage by Thursday morning
and continue to rise to near 15.2 feet by early Thursday afternoon.
The river will fall below flood stage by late Thursday evening.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$4 follow-up statements
024
WGUS82 KFFC 241145
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
645 AM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Chattooga River near Summerville affecting Chattooga County
Big Creek near Cumming affecting Forsyth County
GAC083-TNC065-250145-
/O.CON.KFFC.FL.W.0040.000000T0000Z-190125T1300Z/
/ENGG1.1.ER.190124T0205Z.190124T1200Z.190125T0700Z.UU/
645 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Lookout Creek near New England.
* Until Friday morning.
* At 6 AM Thursday the stage was 14 feet and steady.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 12 feet.
* The river will fall below flood stage after midnight tomorrow.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC055-250145-
/O.CON.KFFC.FL.W.0041.190124T1200Z-190125T0947Z/
/SUMG1.1.ER.190124T1200Z.190124T1800Z.190125T0347Z.NO/
645 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Chattooga River near Summerville.
* From this morning until late tonight.
* At 5 AM Thursday the stage was 12.8 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast to rise above flood stage by this morning and continue to
rise to near 15.2 feet by this afternoon.The river will fall below
flood stage by tonight.
* At 16 feet...Minor flooding continues and expands further into
the woodlands and fields along the river upstream and downstream
from the gage on U.S. Highway 27 or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC117-250145-
/O.CON.KFFC.FL.W.0049.000000T0000Z-000000T0000Z/
/CMGG1.1.ER.190124T0645Z.190124T1045Z.000000T0000Z.UU/
645 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Big Creek near Cumming.
* Until further notice.
* At 5 AM Thursday the stage was 6.7 feet and rising.
* Minor flooding is occurring.
* Flood stage is 6 feet.
* At 7 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-250145-
/O.EXT.KFFC.FL.W.0046.000000T0000Z-190126T1108Z/
/APHG1.1.ER.190124T0625Z.190125T1200Z.190126T0508Z.NO/
645 AM EST Thu Jan 24 2019
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 5 AM Thursday the stage was 7.2 feet and steady.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 7 feet.
* The river will continue rising to near 8.1 feet by tomorrow
morning. The river will fall below flood stage early Saturday
morning.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$775
WGUS82 KFFC 241440
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
940 AM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Chattooga River near Summerville affecting Chattooga County
Big Creek near Cumming affecting Forsyth County
Flint River near Lovejoy affecting Clayton...Fayette and Spalding
Counties
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Coosa River near Plant Hammond affecting Floyd County
Big Creek near Alpharetta affecting Forsyth and Fulton Counties
GAC083-TNC065-250438-
/O.CON.KFFC.FL.W.0040.000000T0000Z-190125T1300Z/
/ENGG1.1.ER.190124T0205Z.190124T1800Z.190125T0700Z.UU/
940 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Lookout Creek near New England.
* Until Friday morning.
* At 9 AM Thursday the stage was 13.9 feet...and falling.
* Minor flooding will continue.
* Flood stage is 12 feet.
* The river is expected to fall below flood stage Friday morning.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC313-250438-
/O.EXT.KFFC.FL.W.0051.000000T0000Z-190126T2324Z/
/CHCG1.1.ER.190124T1045Z.190125T1800Z.190126T1724Z.UU/
940 AM EST Thu Jan 24 2019
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until Saturday evening.
* At 9 AM Thursday the stage was 16.3 feet...and rising.
* Minor flooding will continue.
* Flood stage is 16 feet.
* The river will continue rising to near 17.3 feet by early Friday
afternoon. The river will fall below flood stage Saturday early
afternoon.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC055-250438-
/O.EXT.KFFC.FL.W.0041.000000T0000Z-190125T0600Z/
/SUMG1.1.ER.190124T1545Z.190124T1800Z.190125T0000Z.NO/
940 AM EST Thu Jan 24 2019
...Flood Warning extended until late tonight...The Flood Warning
continues for
The Chattooga River near Summerville.
* From late this morning until late tonight.
* At 9 AM Thursday the stage was 13.6 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 14 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 14.4 feet by this afternoon. The river will
fall below flood stage by this evening.
* At 16 feet...Minor flooding continues and expands further into
the woodlands and fields along the river upstream and downstream
from the gage on U.S. Highway 27 or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC115-250438-
/O.CON.KFFC.FL.W.0048.000000T0000Z-000000T0000Z/
/HMMG1.1.ER.000000T0000Z.190124T0600Z.000000T0000Z.NO/
940 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 8 AM Thursday the stage was 570.5 feet...and steady.
* Minor flooding will continue.
* Flood stage is 570 feet.
* At 570 feet...Flood stage is reached. Minor flooding begins of
woodlands...fields and pasture along the river upstream and
downstream from the gage behind Plant Hammond. A boat ramp near the
intakes of the plant will be under water. A small portion of an
access road near and under the Georgia Highway 100 bridge will
begin to flood.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$
GAC117-242051-
/O.EXT.KFFC.FL.W.0049.000000T0000Z-190124T2051Z/
/CMGG1.1.ER.190124T0645Z.190124T1200Z.190124T1451Z.UU/
940 AM EST Thu Jan 24 2019
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Big Creek near Cumming.
* Until this afternoon.
* At 9 AM Thursday the stage was 6.5 feet...and falling.
* Minor flooding will continue.
* Flood stage is 6 feet.
* The river will continue to fall to below flood stage by late this
morning.
* At 7 feet...Minor flooding continues to expand into the natural
flood plain of the creek upstream and downstream from the gage at
Atlanta Highway or Georgia Highway 9. Large portions of the
sidewalk and boardwalk of the Big Creek Greenway will be flooded.
The areas under the Georgia 400 Highway and McFarland Road will be
covered with around two feet of water. A portion of the sidewalk
under Majors Road will be covered with around 3 feet of water.
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$
GAC117-121-250438-
/O.CON.KFFC.FL.W.0046.000000T0000Z-190126T1108Z/
/APHG1.1.ER.190124T0625Z.190125T1800Z.190126T0508Z.NO/
940 AM EST Thu Jan 24 2019
The Flood Warning continues for
The Big Creek near Alpharetta.
* Until Saturday morning.
* At 9 AM Thursday the stage was 7.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 7 feet.
* The river will continue rising to near 8.2 feet by early Friday
afternoon. The river will fall below flood stage early Saturday
morning.
* At 8 feet...Minor flooding continues to expand further into the
woodlands and fields along the creek from near Cumming in south
Forsyth County to Alpharetta and Roswell in north Fulton County.
Additional portions of The Big Creek Greenway have minor flooding
with 1 to 2 feet of water. Most of the walking and biking paths
will be closed...especially upstream and downstream from the gage
on Kimball Bridge Road and near Rock Mill Park. Portions of the
YMCA Campground off Preston Ridge Road will flood.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
GAC063-113-255-250438-
/O.EXT.KFFC.FL.W.0052.190125T0322Z-190125T1612Z/
/LOVG1.1.ER.190125T0322Z.190125T0600Z.190125T1012Z.NO/
940 AM EST Thu Jan 24 2019
...Flood Warning extended until Friday morning...The Flood Warning
continues for
The Flint River near Lovejoy.
* From tonight until Friday morning.
* At 9 AM Thursday the stage was 8.1 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 12.7 feet by after midnight.The river will fall
below flood stage by early Friday.
* At 14 feet...Moderate flooding begins. Significant flooding
occurs of residential yards upstream of the gage betweenUpper
Riverdale Road and Georgia Highway 138. Some roads begin to flood
such as Upper Riverdale Road and Mockingbird Road. Flooding expands
on portions of the Rivers Edge Golf Course. Several holes and
fairways will flood.
&&
LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
3340 8443 3354 8441
$$418
WGUS82 KFFC 241739
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1239 PM EST Thu Jan 24 2019
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga County
GAC055-250600-
/O.CON.KFFC.FL.W.0041.000000T0000Z-190125T0600Z/
/SUMG1.1.ER.190124T1541Z.190124T1800Z.190125T0000Z.NO/
1239 PM EST Thu Jan 24 2019
The Flood Warning continues for
The Chattooga River near Summerville.
* Until late tonight.
* At 11 AM Thursday the stage was 14.1 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet.
* The river will continue rising to near 14.4 feet by this afternoon.
The river will fall below flood stage this evening.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$892
WGUS82 KFFC 242202
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
502 PM EST Thu Jan 24 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattooga River near Summerville affecting Chattooga County
GAC055-242232-
/O.CAN.KFFC.FL.W.0041.000000T0000Z-190125T0600Z/
/SUMG1.1.ER.190124T1541Z.190124T1830Z.190124T2041Z.NO/
502 PM EST Thu Jan 24 2019
The Flood Warning is cancelled for
The Chattooga River near Summerville.
* This takes effect immediately.
* At 445 PM Thursday the stage was 13.7 feet...and
falling.
* Flood stage is 14.0 feet.
* The river will continue to fall.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 7:20 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jan 23, 7:20 PM EST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 720 PM EST Wed Jan 23 2019 .UPDATE... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 301 PM EST Wed Jan 23 2019/ SHORT TERM /Tonight through Thursday Night/... High pressure over the area is weakening as frontal system moves in across the region. looks like the front has moves into western AL and making its way east. It should push into NW GA by 21-23z this evening and continue moving east through tonight. Expecting showers to increase from west to east over the next few hours and continue across the state over night. By 12z Thursday...the frontal boundary should be just east of our CWA with only a few lingering showers remaining over eastern GA. With this rain moving through tonight there will be an increased chance of flooding mainly across N GA where the larger amounts are expected. Could see 1 to 3 inches of accumulations for areas North of a Rome to Canton to Cleveland line. Have issued a flood watch for those areas through 12z Thu morning. Gusty winds are also an issue with this system and have been seeing winds gusting into the 30-35kt rage across the area. These wind speeds are expected to stay elevated through tonight. With the increased rain on top of the already saturated soils...could see a tree or two fall tonight. We have a wind advisory going and are extending it to include more of central GA and taking it through 06z Thu. Once this system exits the area tomorrow morning will see clearing skies and cooler temps as a cooler airmass moves in. High temps Thu will stay mainly in the 40s and 50s with lows Thu night in the 20s and 30s. 01 && .LONG TERM /Friday through Wednesday/... High pressure and fair weather will be the rule for much of the long term forecast period. However, a sharp cold front and colder temperatures are expected by the end of the week. This system will bring some potential for wintry weather across a good portion of the CWFA. Dry conditions and near to slightly below normal temperatures are expected through the first half of the weekend. Both the ECMWF and GFS are progging a shortwave and weak frontal boundary to impact far northern GA by late Sunday into early Monday. Neither model is producing much precip with this system, but the ECMWF is slightly wetter and further south with the shortwave energy. The next system is expected to impact the CWFA Tuesday in the form of a sharp cold front. Much colder air is anticipated on the back side of this boundary, and there is some potential for wintry weather before all of the low level moisture clears out. Kept the p- type as ra/sn as it it way to early to nail down specifics. For now, the chances for precip remain low, but will have to continue monitoring. NListemaa && .AVIATION... 00Z Update... Expecting primarily MVFR to high end IFR cigs filling in here soon with main area of precip along frontal system pushing in from the west. Vsbys could also be in the IFR/MVFR range as well before the majority of rain (possibly isolated TS south) pushes east of the sites by 06-08z with some lingering VCSH. MVFR cigs lingering until about 15z Thursday then quickly scattering out to be mostly clear after 18z. Winds initially near south 15 kts gusting 25 kts with some LLWS then swinging west to NW overnight and some gusts continuing Thursday near 20 kts. //ATL Confidence...00Z Update... Medium on cigs/vsbys overnight. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 43 49 30 47 / 100 20 5 0 Atlanta 38 45 30 43 / 100 10 5 5 Blairsville 33 40 25 37 / 100 20 5 0 Cartersville 36 44 28 40 / 100 10 5 0 Columbus 42 50 33 50 / 100 10 0 0 Gainesville 39 44 29 43 / 100 20 5 0 Macon 47 53 32 51 / 100 20 0 0 Rome 35 44 28 40 / 100 10 5 0 Peachtree City 39 47 30 45 / 100 10 5 0 Vidalia 55 60 36 54 / 100 40 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM EST Thursday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Glascock...Gordon...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...White... Whitfield...Wilcox...Wilkes...Wilkinson. Flash Flood Watch until 7 AM EST Thursday for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Towns...Union...Walker...White...Whitfield. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...Baker
Hazardous weather outlook, Jan 23, 9:35 AM EST, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 935 AM EST Wed Jan 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 935 AM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Increased gusty winds across the area today into this evening. will see winds gusting to 35mph especially across North and Western portions of the state. A line of showers with isolated thunderstorms is expected to move through the area late this afternoon into the overnight. No severe weather is expected at this time but up to two inches of rain could fall in North Georgia where soils are already saturated and runoff could cause rivers and creeks in the area to rise and spill out of their banks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 23, 7:19 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EST WED JAN 23 2019
GAZ011-012-019-020-030-240145-
Chattooga GA-Polk GA-Gordon GA-Bartow GA-Floyd GA-
719 PM EST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN POLK...
GORDON...NORTHWESTERN BARTOW AND FLOYD COUNTIES UNTIL 845 PM EST...
At 718 PM EST...a line of heavy showers was along a line extending
from Resaca to Forney...and moving northeast at 30 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Cedartown, Adairsville, Cave Spring, Kingston, Resaca,
Plainville, Shannon, Fairmount, Ranger, Pinson, Esom Hill, Redbud,
Folsom, Lake Marvin, Coosa, Oakman, Holland and Sonoraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3459 8511 3459 8506 3462 8505 3462 8493
3463 8491 3462 8491 3461 8486 3462 8476
3454 8465 3446 8465 3390 8535 3390 8538
3434 8547
TIME...MOT...LOC 0018Z 228DEG 51KT 3455 8494 3410 8546Special weather statement, Jan 23, 7:23 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
723 PM EST WED JAN 23 2019
GAZ020-021-031>033-042>044-052-053-066-240130-
North Fulton GA-Douglas GA-Cobb GA-Coweta GA-Cherokee GA-Bartow GA-
Carroll GA-Troup GA-Heard GA-Paulding GA-South Fulton GA-
723 PM EST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...COBB...
WESTERN COWETA...SOUTHERN CHEROKEE...SOUTHEASTERN BARTOW...EASTERN
CARROLL...NORTHERN TROUP...HEARD...EASTERN PAULDING AND WESTERN SOUTH
FULTON COUNTIES UNTIL 830 PM EST...
At 723 PM EST...a line of heavy showers was along a line extending
from near Acworth to near Buffalo...and moving northeast at 25 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of these storms include
Marietta, Newnan, Douglasville, LaGrange, Carrollton, Canton, Dallas,
Franklin, Roswell, Smyrna, Kennesaw, Woodstock, Acworth, Villa Rica,
Powder Springs, Holly Springs, Austell, Palmetto, Hiram and
Hogansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3427 8464 3424 8426 3301 8502 3319 8525
3332 8527
TIME...MOT...LOC 0023Z 244DEG 22KT 3406 8472 3292 8544Special weather statement, Jan 23, 8:34 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EST WED JAN 23 2019
GAZ089>091-102-240215-
Chattahoochee GA-Stewart GA-Marion GA-Muscogee GA-
834 PM EST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...STEWART...WESTERN
MARION AND MUSCOGEE COUNTIES UNTIL 915 PM EST...
At 833 PM EST...a line of strong thunderstorms was along a line
extending from Ladonia to near Lakepoint Resort State Park...and
moving east at 40 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Lumpkin, Cusseta, Richland, North Fort Benning, Bibb City,
Upatoi, Fort Benning/lawson Army Air Fld, Laurel Hills, Green Island
Hills, Westville, Vista Terrace, Columbus Metropolitan Airport,
Jamestown/south Fort Benning, Brooklyn, Renfroe, Rose Hill, Manta,
Troutman and Omaha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3195 8496 3198 8496 3199 8507
3209 8504 3213 8506 3220 8496 3222 8498
3222 8493 3225 8492 3226 8489 3233 8501
3243 8496 3245 8500 3252 8500 3256 8504
3256 8467 3252 8469 3253 8464 3192 8467
TIME...MOT...LOC 0133Z 265DEG 37KT 3247 8512 3195 8512
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:19 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 86 min |
| Jan 23, 7:23 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more | 67 min |
| Jan 23, 8:29 PM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 8:34 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 41 min |
| Jan 23, 9:23 PM EST | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 37 min |
| Jan 23, 10:08 PM EST | Special Weather Statement | FFC | Houston, Macon | 52 min |
| Jan 23, 10:23 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 21 days |
| Jan 23, 10:26 PM EST | River Flood Warning | FFC | Cobb | 2 hr |
| Jan 23, 10:28 PM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jan 23, 10:48 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Jan 23, 11:15 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Jan 24, 12:24 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 24, 1:01 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 24, 2:07 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Jan 24, 3:22 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 21 days |
| Jan 24, 6:05 AM EST | River Flood Warning | FFC | Whitfield | 46 hr |
| Jan 24, 6:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Jan 24, 6:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 3 hr |
| Jan 24, 10:58 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Jan 24, 12:35 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 12:57 PM EST | River Flood Warning | FFC | Dooly | 20 hr |
| Jan 24, 2:06 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
| Jan 24, 5:06 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 11 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.